MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 0 S/A CT-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 0 S/A CT-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X412H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a pacemaker placement on (b)(6) 2021 and suture was used.While suturing down the pacer internally in the patients left upper chest area the surgeon did the first suture pass and grabbed the needle with the drivers and placed it on the field just outside the incision.When the surgeon went to pass the suture needle a second time, the surgeon realized the tip was broken as it would not pass.The procedure was stopped and the team looked and x-rayed and magnified in on the pocket and pacer looking for the tip.Nothing could be seen under fluoroscopy but then found the tip on the sterile field.There was maybe a 5 minute delay without any negative outcome to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested, and the following was obtained: was there any additional tissue damage as a result of searching for the needle piece? no.Was there any change in the patient¿s post-operative care due to the prolonged procedure? unspecified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 3/3/2022 additional information: h3, h6 h3 investigational summary: a picture received to ethicon inc.For evaluation.As per visual inspection of the picture a needle of product code x412 was compared against the drawing printed in paper lid and it was observed that the tip needle was damaged or broken, body fluids could be noted on the strand and damaged near of the swage area of the needle.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint since the sample was not returned for analysis.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 02/23/2022.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.

Brand Name
EB EXC GRN 30IN 0 S/A CT-2
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13353093
Report Number2210968-2022-00609
Device Sequence Number14641366
Product Code GAT
UDI-Device Identifier10705031057234
UDI-Public10705031057234
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberX412H
Device Catalogue NumberX412H
Device Lot NumberREBDEK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer01/26/2022
03/02/2022
Initial Report FDA Received Date01/25/2022
Supplement Report FDA Received Date02/23/2022
03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown